Friday, 02 June 2017 11:27

Child Overdoses in Akron Home

Written by

Akron Police are investigating after a baby boy accidentally overdosed, forcing his older sibling to call 911 and responding paramedics to issue not one, but two doses of NARCAN, the opioid antidote that is administered through a nasal spray. 

It happened Thursday evening about 6:30, police say, at a home on Gale Street in Akron. Upon arrival, paramedics found the 19-month-old boy unresponsive. NARCAN was administered at the home, but was ineffective. The boy was then transported to Akron Children's Hospital where a second dose of NARCAN was given to the child. Akron Police Lt. Rick Edwards says it's likely the child touched a baggy or some other packaging that was left out that had some opioid residue left on it. A toxicology report is being run to determine what type of opioid the boy was exposed to. 

The mother was at home when Akron Police arrived, but she left. It was a few hours before Lt. Edwards with Akron PD says she showed up at Akron Children's Hospital. Police interviewed her and then found that she had a felony warrant out for her arrest out of Portage County on an unrelated theft charge. 

As for Thursday's incident, Akron Police have not charged the mother with a crime, though Lt. Edwards says it is likely that she will be charged soon. She's currently in Portage County Jail on the theft charge. 

Read 1197 times Last modified on Wednesday, 07 June 2017 12:31